Kentucky, 2025

Flooding in Kentucky, February 6 to 7, 2025

February 6 to 7, 2025 · NWS RLX · 5 events in 3 counties and zones

Showers first entered southeast Ohio and northeast Kentucky on the evening of February 5th in response to an encroaching disturbance. Widespread rain continued into the next day, then tapered off from northwest to southeast in the wake of a cold front during the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Showers first entered southeast Ohio and northeast Kentucky on the evening of February 5th in response to an encroaching disturbance. Widespread rain continued into the next day, then tapered off from northwest to southeast in the wake of a cold front during the early afternoon. After a brief interlude, another wave of precipitation then passed through northeast Kentucky late in the evening of February 6th.

A swath of two to four inches of rain fell across portions of northeast Kentucky. Flooding began in portions of northeast Kentucky shortly after midnight on the 6th, then expanded into southeast Ohio, southwest Virginia, and much of West Virginia as heavy rain continued during the day. Excess runoff led to rises along many creeks, streams, and smaller rivers. Impacts included some flooded vehicles and structures, mud and rock slides, water rescues, and numerous flooded roads.

While high pressure led to drier conditions, minor flooding lingered along parts of the Little Sandy River into the early morning hours of February 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 6, 3:23 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 6, 3:23 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
323 AM EST Thu Feb 6 2025

.SYNOPSIS...
Potent, moisture-laden low pressure systems will impact the
area through Thursday, this weekend, and early to mid next
week, each with heavy rain, and mixed wintry precipitation.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 155 AM Thursday...

A very sharp temperature inversion was noted early this morning,
with SE Ohio and portions of northern WV hovering at or just below
freezing at the surface and an elevated warm layer, providing us
with a setup for continued freezing rain into the early morning
hours Thursday. Winter Weather Advisories are currently in place in
these areas to account for the ongoing risk of accumulating ice
(primarily on elevated surfaces) into early this morning before a
transition to all rain is expected over the next couple hours.

The Ice Storm Warning and adjacent Winter Weather Advisory also
continues across the NE WV mountains until early this morning where
southeasterly surface flow has trapped cold air against the
mountains and in the adjacent higher terrain. Ongoing warm air
advection should erode any risk for continued ice accumulation
likely by 12Z this morning. Regardless, ice accumulations will
likely result in hazardous travel, downed trees, and power outages
through the early morning hours.

Elsewhere, elevated instability in response to a plume of theta-e
advection has situated itself across western and southern portions
of the forecast area and has generated modest MLCAPE around 500-1000
J/kg, mid-level lapse rates across southwest portions of our
area remain rather modest at around 6-6.5 C/km as well. Warm air
advection will continue to infiltrate further into the area as
the warm frontal boundary pushes northeastward this morning,
with some surface based convection possible as well across far
southwestern portions of our area, supporting at least a risk
for damaging winds.

SPC has placed us under a MRGL risk for severe thunderstorms
overnight into early Thursday for this area with a primary threat of
damaging winds, with large hail and a non-zero tornado threat given
strong shear present and ESRH in excess of 200 m2/s2. Short term
CAMs show an increase in convective coverage expected over the next
couple of hours just to our west which will congeal some into a
broken ne-sw oriented line before traversing portions of our area
Thursday morning, with the best chance for strong storms here likely
being around or just after daybreak.

With these widespread showers/storms, heavy rain is also likely to
continue which could lead to flooding concerns overnight into early
afternoon Thursday, much of the area is highlighted by WPC for a
MRGL risk for excessive rainfall today. Over an inch of rain has
fallen across much of the western portions of our area where soils
are already saturated from previous rainfall and continued
precipitation overnight will only exacerbate the risk for flooding.
There is a Flood Watch in effect for much of our area until this
afternoon to account for this risk, with an additional inch or more
of rain expected on top of what has fallen.

Chances for precipitation will diminish from west to east by early
afternoon Thursday after the cold front pushes through the area.
Expecting dry conditions for most of the area Thursday night with
some patchy light rain/drizzle possible across the mountains.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 322 AM Thursday...

After a brief break for much of Friday, another potent low will move
into the area over the weekend, providing another soaking rain to
the area, and creating the potential for another round of hydro
issues. As with previous system, precipitation could start off as a
wintry mix across parts of the north, but is overall looking to be
relatively short lived, before changing over to rain area wide as
southerly flow  increases. Low pressure will continue to move
northeast of the area on Saturday night into Sunday, with rain
continuing across the area. Frontal boundary associated with the low
will push east through the area early Sunday, with colder, or
perhaps even falling temperatures during the day Sunday, and a
change over to a brief period of wintry precipitation possible,
mainly across the higher terrain, before moisture exits the area.
Winds will be on the increase Saturday night into Sunday in the CAA
regime, which could lead to downed trees in the saturated
conditions.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 322 AM Thursday...

After another brief break across much of the area during the day
Sunday into Monday, before additional disturbances form across the
southern plains and, move northeast into the area, advecting high
moisture content air into the area. At this point, there is much
uncertainty regarding this period, but periods of wintry weather,
along with periods of all rain are looking to be possible, perhaps
even at least light accumulations are possible even across parts of
the lowlands at times, but it will be a constant battle between cold
overnight lows, and daytime highs above freezing. This will be
another period of heightened hydro concerns.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 1225 AM Thursday...

Rain with embedded thunderstorms and patchy areas of freezing
rain have overspread the entire area tonight. Most sites are at
least MVFR with our Ohio River sites, PKB and HTS down to LIFR
ceilings. Expecting at least everywhere to dip into MVFR/IFR
ceilings and visbys overnight tonight into the early morning
hours tomorrow.

Some breaks in the clouds will likely start to become apparent
late in the period where locations will likely drift in and out
of MVFR at times after the frontal passage. MVFR/IFR may persist
well into Thursday across the mountains at BKW and EKN.

LLWS will likely be present as well with strong southwest winds
at around 40kts at 2kft for the next few hours before winds
begin to mix down to the surface overnight into early Thursday.
There could also be instances of strong winds with some of the
thunderstorms overnight and early Thursday morning, which should
diminish before the afternoon Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of IFR/LIFR ceilings/visibility
could differ from the forecast based on precipitation coverage
and intensity.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         THU 02/06/25
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EST 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    L    L    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    H    H    H    M    H    H    M    M    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    M    H    H    H
EKN CONSISTENCY  H    H    M    H    M    L    H    M    H    M    H    H
PKB CONSISTENCY  M    L    M    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    M    M    L    M    H    H    H    H    H    M    H

AFTER 06Z FRIDAY...
IFR conditions possible Saturday into Saturday night with heavy
precipitation.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 PM EST this afternoon for WVZ005>008-
     013>020-024>034-039-040-515>526.
     Winter Weather Advisory until 5 AM EST early this morning for
     WVZ009>011-017-019-020.
     Ice Storm Warning until 7 AM EST this morning for WVZ523-524.
     Winter Weather Advisory until 7 AM EST this morning for WVZ526.
OH...Flood Watch until 1 PM EST this afternoon for OHZ086-087.
     Winter Weather Advisory until 5 AM EST early this morning for
     OHZ066-067-075-076-084-085.
KY...Flood Watch until 1 PM EST this afternoon for KYZ101>103-105.
VA...Flood Watch until 1 PM EST this afternoon for VAZ003-004.

&&

SYNOPSIS...28/SL
NEAR TERM...28
SHORT TERM...SL
LONG TERM...SL
AVIATION...28
Hazardous weather outlook, Feb 6, 12:17 AM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1217 AM EST Thu Feb 6 2025

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-024>034-
039-040-515>522-525-061100-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-
1217 AM EST Thu Feb 6 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ017-019-020-061100-
Wirt-Ritchie-Doddridge-
1217 AM EST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of northern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-084-061100-
Perry-Morgan-Athens-Vinton-
1217 AM EST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Rain and freezing rain will change to all rain through early
Thursday morning, and be heavy at times. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ076-085-WVZ009>011-061100-
Washington-Meigs-Wood-Pleasants-Tyler-
1217 AM EST Thu Feb 6 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Rain and freezing rain will change to all rain through early
Thursday morning, and be heavy at times. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ083-061100-
Jackson OH-
1217 AM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Tonight.

Rain overnight be heavy at times. The area will be susceptible to
flooding given saturated soils, and somewhat elevated river levels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-524-061100-
Northwest Pocahontas-Southeast Pocahontas-
1217 AM EST Thu Feb 6 2025

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ526-061100-
Southeast Randolph-
1217 AM EST Thu Feb 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Flood Watch.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Feb 6, 12:44 AM EST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1244 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     Non-Tstm Wnd Dmg Vienna                  39.32N 81.54W
02/05/2025                   Wood               WV   911 Call Center

            Tree down blocking one lane on 46th st.

1137 PM     Flood            Hurricane               38.44N 82.02W
02/05/2025                   Putnam             WV   911 Call Center

            Flooding of Roadway on State Rt. 34.

1236 AM     Non-Tstm Wnd Dmg Mcarthur                39.25N 82.48W
02/06/2025                   Vinton             OH   911 Call Center

            Tree down - multiple reports in McArthur and
            elsewhere in the county since 7:09 PM.

&&
Local storm report, Feb 6, 12:45 AM EST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1245 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Flood            2 E Huntington          38.41N 82.40W
02/05/2025                   Cabell             WV   Public

            Road flooded.

&&
Local storm report, Feb 6, 1:03 AM EST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
103 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     Freezing Rain    8 SSW Mineral Wells     39.07N 81.55W
02/06/2025  E0.20 Inch       Wood               WV   Trained Spotter

            Ice accumulation since 7 pm, icicles on
            trees since 9 pm, power outage at 11:30 pm
            near Rockport.

&&
Special weather statement, Feb 6, 2:34 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
234 AM EST Thu Feb 6 2025

WVZ005-006-013-014-060800-
Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
234 AM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CABELL...SOUTHWESTERN
PUTNAM...NORTHERN LINCOLN AND NORTHERN WAYNE COUNTIES THROUGH 300 AM
EST...

At 233 AM EST, trained weather spotters reported a strong
thunderstorm over Beech Fork State Park, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ona, Sweetland, Beech Fork State Park, Lavalette, West Hamlin,
Culloden, Barboursville, Branchland, Centerville, Salt Rock, Wayne,
Pea Ridge, Griffithsville, Hamlin, Hurricane, Milton, Yawkey, Teays
Valley, Myra, and Burnaugh.

This includes Interstate 64 in West Virginia between mile markers 7
and 14, between mile markers 18 and 21, between mile markers 23 and
26, and between mile markers 28 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

&&

LAT...LON 3839 8256 3847 8190 3833 8192 3832 8191
      3819 8191 3817 8260
TIME...MOT...LOC 0733Z 265DEG 37KT 3831 8238

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

12
Local storm report, Feb 6, 3:18 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
318 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     Flood            2 N Nitro               38.44N 81.83W
02/06/2025                   Putnam             WV   911 Call Center

            There was a report of standing water on the
            roadway. near the 46-mile marker of I64
            eastbound at Nitro.

&&
Local storm report, Feb 6, 3:24 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
324 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     Snow/Ice Dmg     Washington              39.25N 81.68W
02/06/2025                   Wood               WV   911 Call Center

            Power lines down across the road at Dupont
            Rd. and Ivan St.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Carter

When
February 6, 3:30 AM EST to 10:22 AM EST
Where
Carter County, 0.11 mi NW of Olive Hill to 0.47 mi E of Upper Tygart
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
38.301, -83.171

Tygarts Creek above Olive Hill rose above its bankfull level of 10 feet during the pre-dawn hours of February 6th. The creek rose to a crest of 14.5 feet during the morning, then receded below bankfull around midday. While above its banks, the lower section of Chili Street and the American Legion building off Lawton Road flooded. Agricultural fields, Bond Hollow Road, and low sections of Biggs Bridge Road next to the creek also flooded.

Flood, Carter

When
February 6, 5:30 AM EST to 6:30 PM EST
Where
Carter County, 1.35 mi NE of Norton Branch to 0.86 mi NW of Norton Branch
Cause
Heavy Rain
Reported by
Public
Coordinates
38.345, -82.783

Street flooding was observed near Williams Creek Road west of Rush.

Flood, Carter

When
February 6, 7:02 AM EST to February 7, 4:00 AM EST
Where
Carter County, 1.04 mi WSW of Curve to 3.07 mi NNW of Leon
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
38.393, -82.947

The Little Sandy River at Grayson exceeded its flood stage of 21 feet on the morning of February 6th. The river crested around 24.4 feet that afternoon and then receded below flood stage again early the next morning. While the river spilled out of its banks, flooding of low spots on Route 773 and Jackson Road occurred. Additional flooding of buildings next to the gauge was observed, along with flooding in the Dixie Park area, along State Route 1910, and flooding of farmland and low spots in the vicinity of Grayson.

Flood, Boyd

When
February 6, 8:15 AM EST to 6:15 PM EST
Where
Boyd County, 0.44 mi WNW of Catlettsburg to 0.61 mi WNW of Catlettsburg
Cause
Heavy Rain
Property damage
$500
Reported by
Public
Coordinates
38.422, -82.608

The intersection of Barbecue Road and Barbecue Spur was closed for a period of time due to washed out culvert from storms.

Flood, Lawrence

When
February 6, 8:29 AM EST to 11:57 PM EST
Where
Lawrence County, 0.98 mi WNW of Blaine to 0.21 mi NNE of Martha
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
38.036, -82.846

Blaine Creek near Blaine exceeded a bankfull level of 17 feet on the morning of February 6th. The creek reached a crest of 20.3 feet that afternoon and then returned below bankfull around midnight. While the creek was out of its banks, portions of the Blaine Elementary School, low sections of Route 32, Blaine Community Park, and agricultural fields adjacent to the creek were all flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1226908, 1226902, 1226917, 1226903, 1226915.